Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

The additive inverse eigenvalue problem and topological degree


Author: J. C. Alexander
Journal: Proc. Amer. Math. Soc. 70 (1978), 5-7
MSC: Primary 55M25; Secondary 15A18
MathSciNet review: 487546
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A short proof using topological degree is given of the additive inverse eigenvalue problem: The diagonal elements of any square complex matrix can be altered so as to cause the altered matrix to have any prescribed set of eigenvalues.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55M25, 15A18

Retrieve articles in all journals with MSC: 55M25, 15A18


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1978-0487546-3
PII: S 0002-9939(1978)0487546-3
Article copyright: © Copyright 1978 American Mathematical Society